Dirichlet-Neumann alternating algorithm for an exterior anisotropic quasilinear elliptic problem. (English) Zbl 1340.65298

Summary: In this paper, by the Kirchhoff transformation, a Dirichlet-Neumann alternating algorithm which is a non-overlapping domain decomposition method based on natural boundary reduction is discussed for solving exterior anisotropic quasilinear problems with circular artificial boundary. By the principle of the natural boundary reduction, we obtain natural integral equation for the anisotropic quasilinear problems on circular artificial boundaries and construct the algorithm and analyze its convergence. Moreover, the convergence rate is obtained in detail for a typical domain. Finally, some numerical examples are presented to illustrate the feasibility of the method.


65N55 Multigrid methods; domain decomposition for boundary value problems involving PDEs
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
35J62 Quasilinear elliptic equations
65N12 Stability and convergence of numerical methods for boundary value problems involving PDEs
Full Text: DOI Link


[1] Du, Q.; Yu, D., A domain decomposition method based on natural boundary reduction for nonlinear time-dependent exterior wave problems, Computing, 68, 111-129, (2002) · Zbl 1004.65098
[2] Du, Q.; Yu, D., Dirichlet-Neumann alternating algorithm based on the natural boundary reduction for time-dependent problems over an unbounded domain, Appl. Numer. Math., 44, 471-486, (2003) · Zbl 1013.65102
[3] Du, Q.; Zhang, M., A non-overlapping domain decomposition algorithm based on the natural boundary reduction for wave equations in an unbounded domain, Numer. Math., J. Chin. Univ., 13, 121-132, (2004) · Zbl 1075.65121
[4] Feng, K.; Ciesielski, Z. (ed.); etal., Finite element method and natural boundary reduction, 1439-1453, (1984), Warszawa
[5] Han, H.; Huang, Z.; Yin, D., Exact artificial boundary conditions for quasilinear elliptic equations in unbounded domains, Commun. Math. Sci., 6, 71-82, (2008) · Zbl 1168.65412
[6] Hlaváček, I., A note on the Neumann problem for a quasilinear elliptic problem of a nonmonotone type, J. Math. Anal. Appl., 211, 365-369, (1997) · Zbl 0876.35041
[7] Hlaváček, I.; Křížek, M.; Malý, J., On Galerkin approximations of a quasilinear nonpotential elliptic problem of a nonmonotone type, J. Math. Anal. Appl., 184, 168-189, (1994) · Zbl 0802.65113
[8] D. B. Ingham, M. A. Kelmanson: Boundary Integral Equation Analyses of Singular, Potential, and Biharmonic Problems. Lecture Notes in Engineering 7, Springer, Berlin, 1984. · Zbl 0553.76001
[9] Liu, D.; Yu, D., A FEM-BEM formulation for an exterior quasilinear elliptic problem in the plane, J. Comput. Math., 26, 378-389, (2008) · Zbl 1174.65049
[10] Meddahi, S.; González, M.; Pérez, P., On a FEM-BEM formulation for an exterior quasi-linear problem in the plane, SIAM J. Numer. Anal., 37, 1820-1837, (2000) · Zbl 0986.65113
[11] Yang, M.; Du, Q., A Schwarz alternating algorithm for elliptic boundary value problems in an infinite domain with a concave angle, Appl. Math. Comput., 159, 199-220, (2004) · Zbl 1071.65171
[12] D. Yu: Domain decomposition methods for unbounded domains. Domain Decomposition Methods in Sciences and Engineering (Beijing, 1995) (R. Glowinski et al., eds.). Wiley, Chichester, 1997, pp. 125-132.
[13] Yu, D., Natural boundary integral method and its applications, No. 539, (2002), Dordrecht
[14] Zhu, W.; Huang, H. Y., Non-overlapping domain decomposition method for an anisotropic elliptic problem in an exterior domain, Chinese J. Numer. Math. Appl., 26, 87-101, (2004)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.